MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Codes Corroded (1131); Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Accolade i trunnion corrosion resulting in failing of the hip implant.Total hip revision by removing accolade i stem, trident cup and liner.Consequently, placing revision stem and cup from competitor.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The trunnion of the stem is severely worn.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'accolade i trunnion corrosion resulting in failing of the hip implant.' damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The trunnion of the stem is severely worn.Further information such as pre- and post-operative x-rays, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21795505
Report Number0002249697-2025-00391
Device Sequence Number15395684
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number6020-0537
Device Lot Number40587202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale